Jump to content

Photo

Help! Discontinue Tretinoin? I Am Feeling Suicidal.

tretinoin red mark depression suicide concealer retinoids

3 replies to this topic

#1 Morrisa

Morrisa

    New Member

  • Members
  • Posts & Likes
    Posts: 4
    Likes: 0
About Me
  • Joined: 24-February 11

Posted 28 March 2012 - 07:03 PM

Hello, please read and listen to my story...

I was prescribed Stievamycin (Tretinoin and Erythromycin) almost 4 months ago, initially 0.01 percent and then up to 0.025 percent after a month. I had mild-moderate acne concerns, with no redness.

I had a terrible initial breakout, as usual; however, now my face is completely red, and my usual skin tone is very very fair...so my face looks like a giant tomato...I have never in my life had post-hyperpigmentation, and now my face is COVERED in red marks. After forgetting to use the tretinoin for 4 days and restarting it a month ago, I broke out in new acne...basically, I can deal with my mild-moderate acne but not this terrible redness and rampant red marks! Atleast a few spots I can cover with concealer, nowadays I have to cover my entire face for it to look normal...

My question is, what should I do? I think the redness may have been from using too much of the product (I would use 4 pea size amounts instead of one, but the thing is one pea sized amount will only cover a portion of my face). I have cut down, and started using sunscreen now that winter is over and the sun is coming out...


Please help, this really gets me down, I have depression and social anxiety and this is making me feel terrible and provoking thoughts of suicide. :( I want to live, but not looking like this. I feel like everyone is staring at me and thinking how gross I look. I just want to be pretty with pretty skin.

MY QUESTION IS: Should I discontinue use of the Stievamycin topical gel? Or only use it every 2nd or 3rd day? If I stop using it, will my mild-moderate acne return OR will I get severe acne instead? Will the redness go away? How long will it take? Will the red marks ever go away, and how long will it take for them to?...

I'm thinking of stopping the topical and using all-natural acne remedies instead...I have sensitive skin, and I am a vegan if that helps in this.

THANK YOU SO MUCH!! I am desperate for answers. <3

#2 Tony1990

Tony1990

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 120
    Likes: 17
About Me
  • Joined: 28-March 12

Posted 28 March 2012 - 08:19 PM

This is why I'm afraid to take any antibiotics, I went to the doctors to get a blood test to see if I was lacking any vitamins and he also prescribed me Erythomycin. I never took it though afraid it would make my face red and dry. ( he told me to take 4 pills a day which sounded way too much anyway) I think you should stop using all the products for a few days to see if the redness gets better, you also said you wanted to try natural remedies, I've been using lemon juice for a month (check out the reviews on this website) it has helped heaps with my scars and the redness, although its still there but its fading.
Also try changing your diet avoid any food with high carbs like white bread, white pasta etc.. avoid dairy products and try supplementing some vitamins? I've been taking zinc, Vitamin A, Vitamin D and Vitamin E. I broke out from this dermalogica lotion and my face was a mess, I've been so depressed about it not wanting to leave the house.. I still have a long way to go but I'm sure the things I just mentioned will somewhat help you.

#3 collegeboy84

collegeboy84

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 317
    Likes: 66
About Me
  • Gender:Male
  • Location:California
  • Interests:Stereotypes are true.
    Half Italiano so I love my pasta. But...
    I'm also half Japanese so I like my Terriaki Chicken too!
    100% Hapa
    Studying til I pass out!
  • Joined: 16-September 11

Achievements

     

Posted 29 March 2012 - 08:57 PM

Hello, please read and listen to my story...

I was prescribed Stievamycin (Tretinoin and Erythromycin) almost 4 months ago, initially 0.01 percent and then up to 0.025 percent after a month. I had mild-moderate acne concerns, with no redness.

I had a terrible initial breakout, as usual; however, now my face is completely red, and my usual skin tone is very very fair...so my face looks like a giant tomato...I have never in my life had post-hyperpigmentation, and now my face is COVERED in red marks. After forgetting to use the tretinoin for 4 days and restarting it a month ago, I broke out in new acne...basically, I can deal with my mild-moderate acne but not this terrible redness and rampant red marks! Atleast a few spots I can cover with concealer, nowadays I have to cover my entire face for it to look normal...

My question is, what should I do? I think the redness may have been from using too much of the product (I would use 4 pea size amounts instead of one, but the thing is one pea sized amount will only cover a portion of my face). I have cut down, and started using sunscreen now that winter is over and the sun is coming out...


Please help, this really gets me down, I have depression and social anxiety and this is making me feel terrible and provoking thoughts of suicide. Posted Image I want to live, but not looking like this. I feel like everyone is staring at me and thinking how gross I look. I just want to be pretty with pretty skin.

MY QUESTION IS: Should I discontinue use of the Stievamycin topical gel? Or only use it every 2nd or 3rd day? If I stop using it, will my mild-moderate acne return OR will I get severe acne instead? Will the redness go away? How long will it take? Will the red marks ever go away, and how long will it take for them to?...

I'm thinking of stopping the topical and using all-natural acne remedies instead...I have sensitive skin, and I am a vegan if that helps in this.

THANK YOU SO MUCH!! I am desperate for answers. <3


Of course your red marks will go away. Be patient. I know it seems like the end of the world but trust me, one day you will look back at this troubling time and laugh about it. Adversity builds character and whatever does not kill you... only makes you stronger. I seriously hope your kidding when you mention you are thinking suicidal thoughts over some red marks on your face. Do you know how many people would be THRILLED to be in your position? My friend's sister past away last week during a traumatic fire in which the firemen found her huddling her 6 year old son ( who survived) from the flames. The poor boy just lost his only parent AND has suffered 3rd degree burns from his genitals to his head (yes, all his hair is gone.) Be thankful your not bald and scarred.

And as far as the tretinoin goes. Over using Retin-A will do that to your skin. In fact, even using Retin-A properly will cause your face to redden for the 1st few weeks. When they say use 1 pea size, use 1 pea size! I also use Differin which like Retin-A does not spread well. Use your imagination. I usually mix Differin with a little moisturizer to spread better. And if you continue having issues, please speak with your Dermatologist. You can also call your Dermatolagist's office and ask them over the phone to save yourself a trip, I do it all the time. :)

P.S. Don't forget to apply it!

#4 Wynne

Wynne

    Look into kitty's eyes....you're feeling polite and kind

  • Veteran Members
  • Posts & Likes
    Posts: 16,939
    Likes: 120
About Me
  • Gender:Not Telling
  • Location:127.0.0.1
  • Joined: 15-April 07

Posted 29 March 2012 - 11:14 PM

I am very sorry to hear that you are having a very hard time coping with acne, but please check with a counselor on this issue.

While you may voice various issues on these boards, we strongly feel this is not a suitable place to share suicidal thoughts with other members. We have instituted this policy due to past experiences with suicide threads attracting all sorts of hideously unsupportive and nasty behavior; not only that, no one here is equipped to deal with such a psychiatric emergency. You are welcome to elicit support on topics that do not touch on suicide in any way.

I strongly encourage you to seek a professional's assistance on this matter.

Information about professional assistance can be found here:
http://www.acne.org/...lai-t16184.html
And my personal favorite: http://www.metanoia.org/suicide/

To answer your question: You should speak with your derm who prescribed the medication. You are obviously distraught and do need to elicit his/her input on your condition. Be sure you're wearing sunscreen.




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users